With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get free booklets, access Hysterectomy Checkpoints and more. You are not alone. The HysterSisters are here for you. Join us today!
I am 15 month post op TAH/BSO. I am not using HRT, but do take supplements as well as Lexapro. I have been on 30 mg of Lexapro and found that my hot flashes and insomnia were managable... until recently. Now I am finding the "power surges" are increasingly worse (and more frequent)to the point where my clothes and pj's are damp and I have been waking up 2 and 3 times a night. Sometimes I can't get back to sleep. The flashes make me feel like I am going to spontaneously combust.
I thought hot flashes/night sweats would diminish as time went on, not increase. And I was just getting used to sleeping through the night and now that has changed, too. Has anyone else experienced this or am I abnormal?
I will talk to my gyn/onc about this, but he always tells me that it is a part of aging.
A lot of things can affect hormones, and stress may be a factor. I notice if I am anxious or tired I get symptoms, and hot flashes is one of the them.
Your body changes, and symptoms are a sign of imbalance. It may be you are not retaining estrogen like you were, and your body is using up more. If you exercise more, or you are more active your body may be using more estrogen.
I hear that some ladies after years of going through the change with no symptoms ,may start having them again. It may be the body going into a lower estrogen mode and now has to adjust and find balance.
I am not sure how Lexapro works, but maybe the body got used to the dosage your on, and now you need an adjustment to help with the hot flashes. When someone takes hrt this happens as well. They may start off where it takes care of the symptoms , but in a month or so the symptoms return and their hrt needs an adjustment.
I would find a dr who you like and trust, and can help you with your questions and symptoms.
I had a total hyst. in 2000. I had hot flashes before, and hot flashes after. I was on HRT at the beginning, but it did not help, and talk about mood swings the first six months!! It is now 2006, I still have hot flashes(they are now finding out, that along with menopause, sometimes your thyroid could cause this too) I even had severe hot flashes in my 20's. Thought I was going to spontaneous combust. It scared me then because I had no idea what it was. Mine now are getting less, but because of what ones I do have, and the fact that I am so dry you know where I searched for otc ways to help. Today is day 3 on progesterone cream, and just bought some Spring Valley brand of black cohosh menopause complex. It is for daytime, and one for nighttime. Got it at walmart. I will let you know if it works. Going to try it for a month and see what happens. The studies on it are not sure if it has estrogenic properties, or just work on the hypothalamus in the brain. (that controls hot and cold in the body, I think I spelled it right) I just want to see if it works.
I thought it was just me! I had a TAH/BSO 2 1/2 years ago and am also not doing any HRT. So, I went through he@@ the first 6 months or so. Things calmed down for a while, but lately WHOA, it is like I am going through this all over again!!! I feel like I'm gonna combust, or pass out, they get so bad. And forget about sleeping!!! Even with a Lunesta in me, they wake me up. I have opened the window so much latley it is insane, some night it is 10 degrees, but I don't care! Luckily hubby has an electric blanket because I have a fan on the nightstand every night! He thought that was bad enough, but the open window is another thing!!! I actualy get ice INSIDE my window!!!! Figure if the surgical menopause doesn't get me, the phenonia (sp) I am gonna get will!!!!! So, I guess if your not normal, neither am I (hence my screen name). My MD ran all the test on thyroid, blood counts, everything checks out normal, so I guess we just go through this over and over again!! I KNOW nothing in my body is making estrogen, I am not heavy, am not using any "natural" supplements except a multi vit & a calcium pill. I believe there is still so much doctors don't know about surgical menopause, and each case is different. So good luck, and know you are not alone!
I'm 12 mos post op. trying lots of hormones. bad headaches after taking low dose hormaone for 6 months. Thought I had just a migraine. Now my face is swelling and swells along the muscles in my cheek area. Anyone else had this problem? Drs don't know !!!
Vickie, I am not sure what that is. My hot flashes are on my whole body. Feels like warmth climbing up your body. At night sweat would just pour off me, even my fingers. Much better now. Bizbee, I am not sure about you either. I never had swelling in the face. I was on estratest for almost two yrs. Now on just otc.
I just wanted to tell you that you really need to talk with the doc. The reason is, I am looking at my nursing drug book and here are the Adverse reactions to Lexapro
CNS: (central nervus system) fever , INSOMNIA , DIZZINESS, somnolence, paresthesia, light-headness, MIGRAINE, tremor, vertigo, abnormal dreams IRRITABILITY, IMPAIRED CONCENTRATION, FATIGUE lethargy
CV: (cardio-vascular) PALPITATIONS, , HYPERTENSION,, FLUSHING , CHEST PAIN
EENT: (ears,eyes, nose, throat) rhinitis, sinusitis, blurred vision, tinnitus, earache
GI: (gasto intestinal) nausea, diarrhea, constipation, indigestion, abdominal pain, vomiting, increased or decreased appetite, dry mouth, flatulence, heartburn, cramps. gasto reflux,
GU ( genitourinary system or urogenital tract) ejaculation disorder, impotnece, anorgasmia, menstrual cramps. urinary tract infection, URINARY FREQUENCY
Metabolic: WEIGHT GAIN OR LOSS
MUSCULOSKELETAL: arthaliga, MYALGIA, muscle cramps, pain in arms or legs
RESPIRATORY: bronchitis , cough
SKIN: rash, INCREASED SWEATING,
OTHER: DECREASED LIBIDO, yawning, flulike symptoms
I caped the ones i remembered you mentioning and some that are just like low estrogen symptoms. so as you can see, it could very well be the low estrogen or lexapro, or both. worth asking about. if this is your first anti-depressant, maybe they should try another. plenty to choose from.
Yes please talk to your Dr. if you are experiencing swelling or tingling sensations. Sounds like it could be side affects or allergic reactions. Just my opinion.
I had my hysterectomy plus everything removed as well back in 2000. I was on hrt for the first 4 years. I started on the pill form then went to the gel and then to the patch as well as using the progesterone cream for the last 2 years of hrt. For the last two years I have been off all hrt and for me it's been the best thing I have done. I do take black cohosh and vitamin E plus 600 Cultrate Calcium with vitamin D twice daily. I am 43 today.
I get hot flashes,night sweat and very dry skin. I have a very sensitive system. Plus the gassy thing going on.
For me the hot flashes starts in my face. I get red and sweaty and start to feel like I am over heating, then it spreads down wards. Like I have heard used here before, I feel like I could burst into flames at any giving minute.
My night sweats are very nasty; I can change my night shirt up to 4 times in one night. I am just drenched.
What I do that makes it easier to deal with is remind myself to breath deeply and steady, this will pass I tell myself, some times we need to be reminded. When I exercise regularly my hot flashs are much better. And if needed I use baby powder to help me stay dry.
I have gotten use to put on a sweater, taken off the sweater, put the sweater back on again and off on off on. lol
I switch my pillow through out the night so much I don't even really notice doing it any more. lol
And when needed, I will take an extra shower or two a day just too cool off. But like some one else stated, if I am calm I don't flash as much.
Sleep though the night, what’s that. lol
I try very hard to stay up beat and I am just happy that I can jump and move easily with out pain and I am not on pain killer any more.
So all in all I am happy. The bone stuff is another matter, but I do what I must and remember things could all ways be worse.
I am 10months post op, I was on premirin for estragen replace ment,Lexapro for Mood swings,Methatest for labido,buspar anxisety and mood,effexor for hotflashes and mood, trazodone for insomnia and dicyclomine for bladder pain that has never left since surgery. I recently stopped all meds.. My hot flashes and mood swings, stress, anixety and loss of labido all were not getting better while on these meds. I had no energy..and just hibernated in my home. Since stopping meds i still deal with hot flashes, have better labido but not like it was, and i have more energy. I am going to be 26 the day after my surgery date. I just wanted to let you know that i know what your going through with meds and with out them My hot flashes start in my face too, One minute your burning the next your freezing.lol Take care